Thunderstorm Wind, Wood
- When
- July 27, 12:05 AM EST
- Where
- Wood County, Portage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.320, -83.650
A tree and large limb were reported down.
Severe thunderstorms developed across northern Ohio during the late evening hours of the 26th, and continued into the 27th. A cold front was located well west of the area, but thunderstorms were able to develop with the help of a disturbance aloft moving through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms developed across northern Ohio during the late evening hours of the 26th, and continued into the 27th. A cold front was located well west of the area, but thunderstorms were able to develop with the help of a disturbance aloft moving through the area. The cold front moved through the area late on the 27th and early on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 8:23 PM EST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO THE REGION SUNDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS ARE ONGOING EVEN AFTER SUNSET AND WILL LIKELY CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION OVER MICHIGAN AND INDIANA WILL MOVE EAST ACROSS THE AREA DURING THE NIGHT SO WILL BUMP UP PROBABILITIES TO LIKELY THROUGH MUCH OF THE NIGHT AND THEN TAPER OFF TO CHANCE TOWARD EARLY MORNING. REST OF THE FORECAST REMAINS UNCHANGED. EXPECT PATCHY FOG TO REDEVELOP IN MOIST AMS AS SOME OF THE CLD COVER DISSIPATES BUT SHOULD BE LITTLE OR NO DENSE FOG DEVELOPMENT. SOME OF THE STORMS COULD BE ON THE STRONG SIDE BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE SO PROB WL ONLY NEED A SEVERE WARNING OR TWO AT MOST. LIKEWISE COULD BE A FEW REMOTE AREAS OF POSSIBLE MINOR FLOODING PROBLEMS IN THE SLOW MOVING STORMS BUT NOT ENOUGH OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD WATCHES. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES. THE REAL DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY HOURS TO INCREASE SOLAR INSOLATION. && .LONG TERM /SUNDAY THROUGH THURSDAY/... STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL CONT WITH PRECIP CHANCE THERE. HIGH PRESSURE SLOWLY MOVES EAST ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD. ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY. TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL INTO THE 80S OR NEAR 90 BY WED OR THU. MEX GUIDANCE LOOKS TO BE TOO QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... UPPER LOW OVER EASTERN LOWER MICHIGAN WILL BEGIN TO OPEN AND DRIFT EAST OVERNIGHT ACROSS LAKE HURON. BY FRIDAY 18Z THE LOW WILL BE AN OPEN WAVE OVER SOUTHERN ONTARIO. MEANWHILE A COLD FRONT WITH WAVES OF LOW PRESSURE OVER MN AND WI WILL DROP SOUTHEAST OVERNIGHT. NAM80 SHOWS UP VV MOVING INTO THE AREA FROM THE NORTHWEST ASSOCIATED WITH THIS SYSTEM. FOR TONIGHT WOULD EXPECT CONDITIONS TO BE SIMILAR TO PRVS NIGHT IN THAT CONVECTION WILL BECOME WEAKER AND MORE SPARSE AND VISIBILITIES TO DROP TO MVFR ACROSS MUCH OF THE AREA IN MIST/FOG. WILL BRING CONDS TO VFR AFTER 15-16Z OR SO AS VISIBILITIES IMPROVE DURING THE MORNING. FOR LATE MORNING AND THE AFTERNOON EXPECT SCATTERED SHOWERS AND TSTMS TO DEVELOP HOWEVER WILL COVER WITH VCTS AT THIS TIME. THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE. SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU TUESDAY. && .MARINE... MUCH OF THE SAME FOR THE MARINE FORECAST TODAY. UPPER LOW LOCATED OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST COAST. UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF PEAK IN THE WINDS SATURDAY AFTERNOON. STILL THINK 5-15KT OR 10-20KT SHOULD HOLD FOR THE FROPA. WINDS BECOME LIGHT AND VARIABLE ON MONDAY THROUGH THE MIDDLE OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...LOMBARDY/ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS/MRD AVIATION...TK MARINE...LEINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EDT THU JUL 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-270845- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 444 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1234 AM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL FINDLAY 41.04N 83.64W
07/27/2007 E1.50 INCH HANCOCK OH TRAINED SPOTTER
HAIL LASTED 15 MINUTES.
&&
KIELTYKAThe Cleveland radar (KCLE), 150 km away, was scanning. The volume nearest the first event began at 05:04 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
A tree and large limb were reported down.
A few trees and large limbs were reported down.
Several large limbs were reported down.
Thunderstorm winds were estimated to be around 60 mph. No damage was observed.
Penny size hail was observed.
A few trees and power lines were reported down.
Nickel size hail was observed.
Numerous trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47229, 47235, 47231, 47238, 47240, 47818, 47817, 47815.